Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Huntsville, AL

March 31, 2012Colbert County, Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 5:21 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 5:21 PM CDT (22:21 UTC)
Expired
Mar 31, 2012, 6:00 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Colbert County, AL, Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS54 KHUN 312221
SVRHUN
ALC033-059-312300-
/O.NEW.KHUN.SV.W.0076.120331T2221Z-120331T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  NORTHWESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 600 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MALONE...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLSBORO...
  MT HESTER...CHEROKEE...
  MAUD...
  MYNOT...
  POGO...RED ROCK...
  SRYGLEY CHURCH...PLEASANT SITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3473 8812 3484 8811 3486 8810 3465 8776
      3442 8801 3459 8815
TIME...MOT...LOC 2221Z 321DEG 14KT 3472 8811

$$
SL
1 follow-up statement
956 
WWUS54 KHUN 312250
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
550 PM CDT SAT MAR 31 2012

ALC033-059-312300-
/O.CON.KHUN.SV.W.0076.000000T0000Z-120331T2300Z/
COLBERT AL-FRANKLIN AL-
550 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FRANKLIN AND SOUTHWESTERN COLBERT COUNTIES...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR POGO...MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SRYGLEY
CHURCH AND PLEASANT SITE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3473 8812 3478 8812 3477 8808 3464 8787
      3442 8801 3459 8815
TIME...MOT...LOC 2250Z 349DEG 22KT 3459 8812

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 31, 4:21 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT MAR 31 2012

.DISCUSSION...
A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A
MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC
NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE
TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN
THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE
SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL
APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE
TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING
WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING
ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY
STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS
AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY
THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF
ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME
SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER
TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND
DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY.

MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL
INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE
TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE
CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG
MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC
COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED
ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE
THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND
MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF
WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE
WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME
STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN
MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND
MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION...
HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING
RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL
ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE
AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S.
NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY
AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN
UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY.
ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN
DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS...
ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90
DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID-
LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE
EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW
SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA.

AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING
THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY
MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE
AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY
COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE
CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH
THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON
WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE
SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG
WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS
FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF...
BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR
DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER
PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A
WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION
ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS
TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER
TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN
30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO
SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES
FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION
SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES
AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN
U.S.

70/DD

&&

.AVIATION...
/ISSUED 106 PM CDT SAT MAR 31 2012/
FOR 18Z TAFS...

VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY
SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE
CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED
TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL
THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY
MORNING.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    57  88  61  89  62 /  20  20  10  20  20
SHOALS        57  89  60  90  60 /  20  20  10  20  20
VINEMONT      58  85  61  85  62 /  20  20  10  20  20
FAYETTEVILLE  52  85  60  86  57 /  20  20  10  20  20
ALBERTVILLE   53  84  57  85  58 /  20  20  10  20  20
FORT PAYNE    52  85  56  85  54 /  20  20  10  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SAT MAR 31 2012

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL
AND DAMAGING WINDS.

THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE
TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND
ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM.

THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE
THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL
BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL
BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Special weather statement, Mar 31, 5:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT SAT MAR 31 2012

ALZ005-006-TNZ096-312245-
LIMESTONE-LINCOLN-MADISON-
505 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 545 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKWOOD...OR 14 MILES NORTHWEST OF
MERIDIANVILLE...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN LIMESTONE...NORTHERN MADISON AND SOUTHWESTERN
LINCOLN COUNTIES...INCLUDING THE CITIES OF BLANCHE...TAFT...CASH
POINT...BETHEL...ELKWOOD...TONEY...HARVEST AND MERIDIANVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3481 8641 3467 8666 3499 8690 3500 8689
      3500 8685 3503 8684 3510 8673
TIME...MOT...LOC 2205Z 323DEG 14KT 3497 8675
Local storm report, Mar 31, 5:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             RIPLEY                  34.76N 87.12W
03/31/2012  E2.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
509 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             6 W ATHENS              34.80N 87.07W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E0.88 INCH       LIMESTONE          AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED

&&

KWEBER
Local storm report, Mar 31, 5:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 N ANDERSON            34.94N 87.27W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 5:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
513 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone45 min
Mar 31, 4:19 PM CDTSpecial Weather StatementHUNJackson26 min
Mar 31, 4:42 PM CDTSpecial Weather StatementHUNMarshall33 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone48 min
Mar 31, 4:44 PM CDTSpecial Weather StatementHUNDeKalb31 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale27 min
Mar 31, 4:49 PM CDTSevere Thunderstorm WarningHUNMarshall41 min
Mar 31, 4:52 PM CDTSpecial Weather StatementHUNCullman38 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone30 min
Mar 31, 5:05 PM CDTSpecial Weather StatementHUNMadison40 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningHUNCullman49 min
Mar 31, 5:13 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan47 min
Mar 31, 5:27 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall42 min
Mar 31, 5:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence44 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningHUNLauderdale41 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Mar 31, 5:46 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan44 min
Mar 31, 5:55 PM CDTFlash Flood WarningHUNLauderdale, Lawrence, Limestone, Morgan3 hr
Mar 31, 5:59 PM CDTFlash Flood WarningHUNLauderdale3 hr
Mar 31, 6:01 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan38 min
Mar 31, 6:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 31, 6:14 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Mar 31, 6:29 PM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan3 hr
Mar 31, 6:31 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningHUNCullman50 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Mar 31, 6:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.